Springer celebrates 175 years of publishing excellence! Join us >>

Lecture Notes in Mathematics

Stability of Nonautonomous Differential Equations

Authors: Barreira, Luis, Valls, Claudia

Buy this book

eBook $54.99
price for USA (gross)
  • ISBN 978-3-540-74775-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $69.95
price for USA
  • ISBN 978-3-540-74774-1
  • Free shipping for individuals worldwide
  • This title is currently reprinting. You can pre-order your copy now.
About this book

Main theme of this volume is the stability of nonautonomous differential equations, with emphasis on the Lyapunov stability of solutions, the existence and smoothness of invariant manifolds, the construction and regularity of topological conjugacies, the study of center manifolds, as well as their reversibility and equivariance properties. Most results are obtained in the infinite-dimensional setting of Banach spaces. Furthermore, the linear variational equations are always assumed to possess a nonuniform exponential behavior, given either by the existence of a nonuniform exponential contraction or a nonuniform exponential dichotomy. The presentation is self-contained and has unified character. The volume contributes towards a rigorous mathematical foundation of the theory in the infinite-dimension setting, and may lead to further developments in the field. The exposition is directed to researchers as well as graduate students interested in differential equations and dynamical systems, particularly in stability theory.

About the authors

Luis Barreira is a Full Professor of Mathematics at Instituto Superior Técnico, Lisbon and a member of the Center for Mathematical Analysis, Geometry, and Dynamical Systems. He obtained his PhD from the Pennsylvania State University in 1996. In 2007 he has been awarded the Gulbenkian Science Prize.  

Claudia Valls is an Invited Assistant Professor at Instituto Superior Técnico, Lisbon and a Postdoctoral Fellow at the Center for Mathematical Analysis, Geometry, and Dynamical Systems, of which she is also a member. She obtained her PhD from the Universitat de Barcelona in 1999. 

Reviews

From the reviews: “In this book, the authors give a unified presentation of a substantial body of work which they have carried out and which revolves around the concept of nonuniform exponential dichotomy. … This is a well-written book which contains many interesting results. The reader will find significant generalizations of the standard invariant manifold theories, of the Hartman-Grobman theorem … . Anyone interested in these topics will profit from reading this book.” (Russell A. Johnson, Mathematical Reviews, Issue 2010 b)

Table of contents (12 chapters)

Buy this book

eBook $54.99
price for USA (gross)
  • ISBN 978-3-540-74775-8
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $69.95
price for USA
  • ISBN 978-3-540-74774-1
  • Free shipping for individuals worldwide
  • This title is currently reprinting. You can pre-order your copy now.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Stability of Nonautonomous Differential Equations
Authors
Series Title
Lecture Notes in Mathematics
Series Volume
1926
Copyright
2008
Publisher
Springer-Verlag Berlin Heidelberg
Copyright Holder
Springer-Verlag Berlin Heidelberg
eBook ISBN
978-3-540-74775-8
DOI
10.1007/978-3-540-74775-8
Softcover ISBN
978-3-540-74774-1
Series ISSN
0075-8434
Edition Number
1
Number of Pages
XIV, 291
Topics